MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSTRUMENT FOR BONE ANCHOR/ WINGLETS AND BLADE EXTENSION; RETRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSTRUMENT FOR BONE ANCHOR/ WINGLETS AND BLADE EXTENSION; RETRACTOR
Model Number 03.816.030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the reporter ordered instruments to use in training.When the reporter was preparing to do a video on the assembly on the insight lateral access system, one of the new instruments was broken.The instrument for bone anchor/winglet/blade extension was threaded into the designated slot on the winglet-left and was unable to unthread the device.There were multiple attempts to disconnect the two instruments which resulted in the tip of the driver breaking off inside the winglet.This rendered both items unusable.There was no patient or procedure involvement.This report is for 1 instrument for bone anchor/ winglets and blade extension.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part number: 03.816.030; lot number: t188315; manufacturing site: tuttlingen; release to warehouse date: 17.02.2020.Dhr and raw material certificates were review.No ncs were identified.All material certificates are according to the specification.Investigation flow: damage.Visual inspection: the instrument for bone anchor/ winglets and blade extension (product code: 03.816.030 & lot no: t188315) was received at us customer quality (cq).The visual inspection of the received device indicated that the distal tip of the driver was broken off.The broken piece was stuck in the mating device, left winglet.Thus, the complaint condition was confirmed for the returned device.Device failure/defect identified? yes.The distal tip of the device was broken off.Dimensional inspection: the dimensional inspection was not performed due to the post-manufacturing damage.Document/specification review: the following drawing reflecting current & manufactured revision was reviewed: accessories screwdriver.Complaint confirmed? yes.Investigation conclusion: the complaint was confirmed for the received device as the distal tip of the device was broken off.While no definitive root cause could be determined based on the provided information, it is possible that the device was encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSTRUMENT FOR BONE ANCHOR/ WINGLETS AND BLADE EXTENSION
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10480537
Report Number2939274-2020-03929
Device Sequence Number2792934
Product Code GAD
UDI-Device Identifier10705034730783
UDI-Public(01)10705034730783
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.816.030
Device Catalogue Number03.816.030
Device Lot NumberT188315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WINGLET-LEFT